Alert archive / Minnesota / Heat Advisories in 2005
Heat Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 24, 2005, 4:17 AM CDT for 6 counties in Minnesota. It took effect at Jul 24, 2005, 11:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2005, 4:17 AM CDT (09:17 UTC)
- In effect from
- Jul 24, 2005, 11:00 AM CDT
- Expired
- Jul 24, 2005, 3:48 PM CDT
- In force
- 5 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5174 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 435 m²/s²
- 0-3 km storm-relative helicity
- 656 m²/s²
- Significant tornado parameter
- 6.4
- Supercell composite
- 22.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 240917 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 417 AM CDT SUN JUL 24 2005 ...HOT AND MUGGY TODAY WITH A HEAT INDEX REACHING 105... .A HEAT ADVISORY IS IN EFFECT FROM 11 AM UNTIL 6 PM TODAY ACROSS PORTIONS OF SOUTH CENTRAL MINNESOTA. THIS HEAT ADVISORY EXTENDS FROM MEDFORD...MANKATO AND SAINT JAMES SOUTH TO THE IOWA BORDER. TEMPERATURES WILL CLIMB INTO THE LOWER 90S THIS AFTERNOON AND DEW POINT TEMPERATURES WILL REMAIN STEADY...IN THE MIDDLE 70S. THESE CONDITIONS WILL MAKE IT FEEL MORE LIKE 105. STAY OUT OF THE SUN...DRINK PLENTY OF FLUIDS...AND CHECK ON RELATIVES AND NEIGHBORS. MNZ083>085-091>093-241730- /X.NEW.KMPX.HT.Y.0002.050724T1600Z-050724T2300Z/ BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 417 AM CDT SUN JUL 24 2005 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING. TEMPERATURES WILL CLIMB TO AROUND 93 DEGREES THIS AFTERNOON AND DEW POINT READINGS WILL REMAIN IN THE MIDDLE 70S. THESE CONDITIONS WILL MAKE IT FEEL MORE LIKE 105. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$
3 follow-up statements
000 WWUS73 KMPX 241630 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1130 AM CDT SUN JUL 24 2005 ...HOT AND VERY HUMID CONDITIONS WITH A HEAT INDEX REACHING 105... .A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENINGACROSS PORTIONS OF SOUTH CENTRAL MINNESOTA. THIS HEAT ADVISORY EXTENDS FROM MEDFORD...MANKATO AND SAINT JAMES SOUTH TO THE IOWA BORDER. TEMPERATURES WILL CLIMB INTO THE LOWER 90S THIS AFTERNOON AND DEW POINT TEMPERATURES WILL REMAIN STEADY...IN THE MIDDLE 70S. THESE CONDITIONS WILL MAKE IT FEEL MORE LIKE 105. STAY OUT OF THE SUN... DRINK PLENTY OF FLUIDS...AND CHECK ON RELATIVES AND NEIGHBORS. MNZ083>085-091>093-242300- /X.CON.KMPX.HT.Y.0002.000000T0000Z-050724T2300Z/ BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 1130 AM CDT SUN JUL 24 2005 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. TEMPERATURES WILL CLIMB TO AROUND 92 DEGREES THIS AFTERNOON AND DEW POINT READINGS WILL REMAIN IN THE MIDDLE 70S. THESE CONDITIONS WILL MAKE IT FEEL MORE LIKE 105. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$
000 WWUS73 KMPX 242016 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 316 PM CDT SUN JUL 24 2005 ...HEAT ADVISORY CANCELLED FOR PARTS OF SOUTH CENTRAL MINNESOTA... .A THICK LAYER CLOUDS HAS KEPT TEMPERATURES FROM RISING WELL INTO THE 90S THIS AFTERNOON. TEMPERATURES IN THE UPPER 80S COMBINED WITH HUMIDITY READINGS IN THE 60S WERE COMBINED TO PRODUCE HEAT INDEXS APPROACHING 100 DEGREES. ALTHOUGH...THE HEAT ADVISORY HAS BEEN CANCELLED...MAKE SURE THAT DRINK PLENTY OF FLUIDS...AND DO NOT OVERLY EXERT YOURSELF. MNZ083>085-091>093-242130- /X.CAN.KMPX.HT.Y.0002.000000T0000Z-050724T2300Z/ BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 316 PM CDT SUN JUL 24 2005 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE HEAT ADVISORY THAT WAS IN EFFECT FOR PARTS OF SOUTH CENTRAL MINNESOTA. A THICK LAYER CLOUDS HAS KEPT TEMPERATURES FROM RISING WELL INTO THE 90S THIS AFTERNOON. TEMPERATURES IN THE UPPER 80S COMBINED WITH HUMIDITY READINGS IN THE 60S WERE COMBINED TO PRODUCE HEAT INDEXS APPROACHING 100 DEGREES. ALTHOUGH...THE HEAT ADVISORY HAS BEEN CANCELLED...MAKE SURE THAT DRINK PLENTY OF FLUIDS...AND DO NOT OVERLY EXERT YOURSELF. $$
000 WWUS73 KMPX 242048 CCA NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 348 PM CDT SUN JUL 24 2005 ...HEAT ADVISORY CANCELLED FOR PARTS OF SOUTH CENTRAL MINNESOTA... .A THICK LAYER CLOUDS HAS KEPT TEMPERATURES FROM RISING WELL INTO THE 90S THIS AFTERNOON. TEMPERATURES IN THE UPPER 80S COMBINED WITH HUMIDITY READINGS IN THE 60S HAD COMBINED TO PRODUCE HEAT INDEXS BETWEEN 95 AND 100 DEGREES. ALTHOUGH...THE HEAT ADVISORY HAS BEEN CANCELLED...MAKE SURE THAT DRINK PLENTY OF FLUIDS...AND DO NOT OVERLY EXERT YOURSELF. MNZ083>085-091>093-242130- /X.CAN.KMPX.HT.Y.0002.000000T0000Z-050724T2300Z/ BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MANKATO...WASECA...OWATONNA... FAIRMONT...BLUE EARTH...ALBERT LEA 348 PM CDT SUN JUL 24 2005 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE HEAT ADVISORY THAT WAS IN EFFECT FOR PARTS OF SOUTH CENTRAL MINNESOTA. A THICK LAYER CLOUDS HAS KEPT TEMPERATURES FROM RISING WELL INTO THE 90S THIS AFTERNOON. TEMPERATURES IN THE UPPER 80S COMBINED WITH HUMIDITY READINGS IN THE 60S HAD COMBINED TO PRODUCE HEAT INDEXS BETWEEN 95 AND 100 DEGREES. ALTHOUGH...THE HEAT ADVISORY HAS BEEN CANCELLED...MAKE SURE THAT DRINK PLENTY OF FLUIDS...AND DO NOT OVERLY EXERT YOURSELF. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 24, 3:45 AM CDT, 32 minutes earlier.
Area forecast discussion, Jul 24, 3:45 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 AM CDT SUN JUL 24 2005 .DISCUSSION... VERY UNUSUAL MID 80 TEMPS AT 4 AM HANGING ON IN S MN AHEAD OF WEAK COOL FRONT IN VERY SULTRY AIRMASS. ROUNDS OF THUNDERSTORMS CONTINUE TO FIRE IN WELL DEVELOPED RING OF FIRE EXTENDING FROM SW U.S. INTO MN/WI. THUNDERSTORMS DEVELOPING IN SODAK TOWARD W MN TRIGGERED BY WEAK VORT LOBE SEEN IN WATER VAPOR IMAGERY LIFTING NORTH ACROSS E CO INTO W NEBRASKA PANHANDLE. THIS CONVECTION SHOULD SPREAD INTO S MN DURING MORNING AS SOME LIFT PRESENT ACROSS S MN IN RIGHT ENTRANCE REGION OF UPPER JET ALONG CANADIAN BORDER. MID LEVELS ALSO VERY UNSTABLE WITH K INDEX IN MID 30S. LEFT POPS IN S MN THIS AFTERNOON AS WELL AS WEAK CONVERGENCE ALONG SURFACE BOUNDARY WITH VERY HIGH CAPE. PUT HEAT ADVISORY FOR SC MN FOR THIS AFTN. CURRENT TEMPS VERY WARM AND DEWPOINTS STILL IN THE LOWER 70S WELL INTO CENTRAL MN...BUT CLOUDS SHOULD HOLD TEMPERATURE RISES DOWN SOMEWHAT. SHOULD STILL BE ABLE TO GET NEAR THE 105 ADVISORY CRITERIA THIS AFTN. ANOTHER GOOD CHANCE OF THUNDERSTORMS TONIGHT AS SOME PHASING OF SHORTWAVE IN N STREAM ALONG CANADIAN BORDER WITH SHORTWAVE COMING OUT OF THE SW. POWERFUL 120 KT JET UP NEAR CANADIAN BORDER WILL CONTINUE TO PROVIDE FAVORABLE UPPER DIVERGENCE IN RIGHT ENTRANCE REGION ACROSS S MN TONIGHT AND MONDAY. PWATS WILL REMAIN HIGH WITH S MN IN AND PARTS OF WC MN IN ROF. WITH MID LEVEL WINDS PARALLEL TO SURFACE FRONT ACROSS IOWA MAY SEE SOME TRAINERS AND POTENTIAL FOR HEAVY RAINS IN S MN. WILL THEN BE A SLOW SOUTHWARD SAG OF RAIN OUT OF AREA MONDAY NIGHT AND TUESDAY AS HEIGHTS FALLS AND COOLER HIGH PRESSURE BUILDS INTO MN. LONGER TERM...WEDNESDAY THROUGH SATURDAY THE GFS MODEL SUGGESTS THIS LONGER TERM FORECAST PERIOD WILL FEATURE A PATTERN MORE TYPICAL FOR LATE JULY WITH WESTERLY FLOW ALOFT...LIGHTER MID TO UPPER LEVEL WINDS AND SURFACE RIDGING ACROSS THE AREA. THE GFS MODEL FORECASTS PRECIPITABLE WATER VALUES LESS THAN AN INCH THROUGH THURSDAY. SOUTHERLY FLOW IS EXPECTED TO INCREASE THROUGH THE CENTRAL PLAINS STATES AHEAD OF A LOW PRESSURE SYSTEM SCHEDULED TO MOVE THROUGH FRIDAY NIGHT. THIS OFFERS ONLY A SMALL WINDOW OF OPPORTUNITY FOR MOISTURE AND INSTABILITY TO DEVELOP. THE GFS MODEL AND THE LATEST ENSEMBLE ARE SUGGESTING THE CHANCE OF PRECIPITATION WILL REMAIN BELOW CLIMO SO FORECAST WILL REMAIN DRY. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...HEAT ADVISORY SC MN 11 AM TO 6 PM CDT TODAY. .WI...NONE. && BAP/WJH
Hazardous weather outlook, Jul 23, 8:01 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 801 PM CDT SAT JUL 23 2005 MNZ041-047>051-057>063-066-068>070-078-241100- ANOKA-BENTON-CARVER-DAKOTA-DOUGLAS-GOODHUE-HENNEPIN-KANDIYOHI-MCLEOD- MEEKER-POPE-RAMSEY-SCOTT-SHERBURNE-STEARNS-STEVENS-WASHINGTON-WRIGHT- 801 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND CENTRAL MINNESOTA. .DAY ONE...TONIGHT THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING ALONG AND NORTH OF A WARM FRONT THIS EVENING AND OVERNIGHT. A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EASTWARD ALONG THE FRONT TRIGGERING AND FOCUSING SEVERE THUNDERSTORMS. DAMAGING WINDS AND THE POSSIBILITY OF AN ISOLATED TORNADO ARE THE MAIN THREATS...BUT TORRENTIAL RAIN AND HAIL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO SUNDAY MAINLY SOUTH OF THE TWIN CITIES TO THE IOWA BORDER AS THE LOW PRESSURE TROUGH MOVES ACROSS SOUTHEAST MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. WIZ014>016-023>028-241100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 801 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS REDEVELOPING OVER THE AREA TONIGHT AS A WARM FRONT LIFTS INTO CENTRAL MINNESOTA. A LOW PRESSURE SYSTEM WILL MOVE ALONG THE FRONT AND INTO WESTERN WISCONSIN OVERNIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND TORRENTIAL RAIN. SOME LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO SUNDAY FOR WEST CENTRAL WISCONSIN AS THE LOW PRESSURE TROUGH MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ054>056-064-065-067-073>077-082>085-091>093-241100- BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI PARLE-LE SUEUR- MARTIN-NICOLLET-REDWOOD-RENVILLE-RICE-SIBLEY-STEELE-SWIFT-WASECA- WATONWAN-YELLOW MEDICINE- 801 PM CDT SAT JUL 23 2005 ...HEAT ADVISORY UNTIL 11 PM THIS EVENING WITH SEVERE STORMS ALSO POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN MINNESOTA. .DAY ONE...TONIGHT A WARM FRONT WILL LIFT SLOWLY INTO CENTRAL MINNESOTA THIS EVENING. HEAT INDICES WILL RANGE FROM 100 TO 110 DEGREES THROUGH 11 PM CDT. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING ALONG THE FRONT AS A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS MOVES INTO MINNESOTA. THE MAIN SEVERE WEATHER THREAT WOULD BE FROM DAMAGING WINDS WITH AN ISOLATED TORNADO POSSIBLE THROUGH MIDNIGHT. TORRENTIAL RAIN AND HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO SUNDAY AS THE LOW PRESSURE TROUGH MOVES ACROSS SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ042>045-052-053-241100- CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-TODD- 801 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TONIGHT A WARM FRONT WILL LIFT SLOWLY INTO CENTRAL MINNESOTA THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING ALONG THE FRONT AS A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS MOVES INTO MINNESOTA. THE MAIN SEVERE WEATHER THREAT WOULD BE FROM DAMAGING WINDS. TORRENTIAL RAIN AND HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO SUNDAY AS THE LOW PRESSURE TROUGH MOVES ACROSS SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jul 24, 2:57 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 257 AM CDT SUN JUL 24 2005 WIZ015>016-027-240900- BARRON-CHIPPEWA-RUSK- 257 AM CDT SUN JUL 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 667 FOR THE FOLLOWING AREA... IN WISCONSIN THIS CANCELS 3 COUNTIES IN NORTHWEST WISCONSIN BARRON... RUSK... IN WEST CENTRAL WISCONSIN CHIPPEWA... THIS INCLUDES THE CITIES OF...CHIPPEWA FALLS... LADYSMITH AND RICE LAKE.
Nearby
Heat Advisories in Minnesota, 2005Every heat advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.